Alert archive / Louisiana / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 84, NWS New Orleans, LA

April 12, 2016Jefferson Parish, Plaquemines Parish, Louisiana

NWS New Orleans, LA issued this severe thunderstorm warning at Apr 12, 2016, 9:18 AM CDT for Jefferson Parish, Plaquemines Parish, Louisiana. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 12, 2016, 9:18 AM CDT (14:18 UTC)
Expired
Apr 12, 2016, 9:55 AM CDT
In force
37 min
Issued by
NWS New Orleans, LA
Area
Storm-based polygon
Hail
1.0 in
Wind
50.0 mph

Counties Jefferson Parish, LA, Plaquemines Parish, LA

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 12:00Z, 2.3 hours before the alert went out and 65 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 12:00Z on 2016-04-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 12:00Z on 2016-04-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 305 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
628 m above ground
0-6 km bulk shear
48 kt
0-1 km storm-relative helicity
305 m²/s²
0-3 km storm-relative helicity
448 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.6

Open this sounding in Storm Lab

The text

As transmitted.

192 
WUUS54 KLIX 121418
SVRLIX
LAC051-075-121515-
/O.NEW.KLIX.SV.W.0084.160412T1418Z-160412T1515Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NEW ORLEANS LA
918 AM CDT TUE APR 12 2016

THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN PLAQUEMINES PARISH IN SOUTHEASTERN LOUISIANA...
  CENTRAL JEFFERSON PARISH IN SOUTHEASTERN LOUISIANA...

* UNTIL 1015 AM CDT

* AT 918 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR JEAN LAFITTE...
  OR 8 MILES SOUTHWEST OF MARRERO...MOVING EAST AT 30 MPH.

  HAZARD...QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...DAMAGE TO VEHICLES IS EXPECTED. 

* LOCATIONS IMPACTED INCLUDE...
  BELLE CHASSE...JEAN LAFITTE...MYRTLE GROVE...LAFITTE...BARATARIA...
  ESTELLE AND WOODMERE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 2968 9016 2968 9019 2969 9020 2969 9023
      2985 9015 2986 8991 2980 8987 2980 8986
      2979 8986 2958 8972
TIME...MOT...LOC 1418Z 274DEG 27KT 2977 9018 

HAIL...1.00IN
WIND...<50MPH
 
$$

CAB
2 follow-up statements
775 
WWUS54 KLIX 121445
SVSLIX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
945 AM CDT TUE APR 12 2016

LAC051-121455-
/O.CAN.KLIX.SV.W.0084.000000T0000Z-160412T1515Z/
JEFFERSON LA-
945 AM CDT TUE APR 12 2016

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL JEFFERSON PARISH IS
CANCELLED...
    
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA THEREFORE THE WARNING HAS BEEN CANCELLED.

LAT...LON 2965 9000 2973 9006 2983 9006 2986 8991
      2980 8987 2979 8986 2958 8972
TIME...MOT...LOC 1445Z 274DEG 27KT 2976 8995 

$$

LAC075-121515-
/O.CON.KLIX.SV.W.0084.000000T0000Z-160412T1515Z/
PLAQUEMINES LA-
945 AM CDT TUE APR 12 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1015 AM CDT
FOR NORTHWESTERN PLAQUEMINES PARISH...

AT 945 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED 7 MILES SOUTHEAST OF
BELLE CHASSE...MOVING EAST AT 30 MPH.

HAZARD...QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...DAMAGE TO VEHICLES IS EXPECTED. 

LOCATIONS IMPACTED INCLUDE...
BELLE CHASSE AND MYRTLE GROVE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 2965 9000 2973 9006 2983 9006 2986 8991
      2980 8987 2979 8986 2958 8972
TIME...MOT...LOC 1445Z 274DEG 27KT 2976 8995 

HAIL...1.00IN
WIND...<50MPH
 
$$

CAB
121 
WWUS54 KLIX 121455
SVSLIX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
955 AM CDT TUE APR 12 2016

LAC075-121505-
/O.CAN.KLIX.SV.W.0084.000000T0000Z-160412T1515Z/
PLAQUEMINES LA-
955 AM CDT TUE APR 12 2016

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN PLAQUEMINES
PARISH IS CANCELLED...
        
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS. THEREFORE THE WARNING HAS BEEN CANCELLED.

LAT...LON 2965 9000 2973 9006 2983 9006 2986 8991
      2980 8987 2979 8986 2958 8972
TIME...MOT...LOC 1452Z 274DEG 27KT 2975 8986 

$$

CAB

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 12, 3:58 AM CDT, 5 hours 20 minutes earlier.

Area forecast discussion, Apr 12, 3:58 AM CDT, 5 hours 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS LA
358 AM CDT TUE APR 12 2016

.SYNOPSIS...
TRUE COLD FRONT APPEARS TO BE NEAR A BIRMINGHAM TO VICKSBURG TO
WACO LINE AT 3 AM. OUTFLOW BOUNDARY FROM CONVECTION EXTENDS ALONG
A SLIDELL TO NEW ROADS LINE. NOTHING PARTICULARLY NOTEWORTHY ABOUT
CONVECTION TO THIS POINT. SHORTWAVE DRIVING THE CONVECTION IS ON
TRACK MOVING ACROSS ARKANSAS. TEMPERATURES NORTH OF THE BOUNDARY
ARE BETWEEN 60 AND 65...AND GENERALLY IN THE LOWER 70S TO THE
SOUTH OF THE BOUNDARY.

&&

.SHORT TERM...

SHORTWAVE SHOULD MOVE INTO NORTHERN GEORGIA BY EARLY
AFTERNOON...REMOVING THE BEST LIFT FROM THE AREA TEMPORARILY. WILL
SHOW A DIMINISHING TREND IN RAIN CHANCES TODAY. WILL USE BLEND OF
GUIDANCE FOR TODAY AND TONIGHT ON TEMPERATURES. ANOTHER PIECE OF
THE UPPER LOW WILL MOVE ACROSS THE LOWER MISSISSIPPI RIVER VALLEY
ON WEDNESDAY PRODUCING ANOTHER ROUND OF CONVECTION. THIS BATCH
WILL BE FURTHER TO THE SOUTH THAN THE CURRENT BATCH...WITH THE
MAIN EFFECTS FELT OVER SOUTHEAST LOUISIANA...MAINLY SOUTH OF LAKE
PONTCHARTRAIN. THREAT OF SEVERE IS LOW...BUT HEAVY RAIN IS A
DISTINCT CONCERN. FORTUNATELY...WE HAVE BEEN DRY FOR THE LAST 10
DAYS OR SO. THE EXPECTED 2 TO 3 INCHES OF RAIN CAN PROBABLY BE
HANDLED...UNLESS IT ALL FALLS IN AN HOUR OR SO.

THE SECOND SHORTWAVE IS NOT ABLE TO PUSH THROUGH A BUILDING RIDGE
OVER THE EASTERN STATES AND BECOMES STATIONARY NEAR MEMPHIS ON
THURSDAY AND FRIDAY. ANTICIPATE ANOTHER ROUND OF SHOWERS AND
THUNDERSTORMS DURING THE DAY THURSDAY AND WILL CARRY HIGH CHANCE
TO LIKELY POPS FOR MUCH OF THE AREA. HEAVY RAIN POTENTIAL IS
CURRENTLY EXPECTED TO BE LOWER ON THURSDAY THAN ON WEDNESDAY. WILL
BE UNDERCUTTING MET GUIDANCE ON HIGH TEMPERATURES FOR WEDNESDAY
AND THURSDAY. ECMWF IS A PRETTY GOOD MIDDLE POINT FOR FORECAST
HIGHS. 35

&&

.LONG TERM...

BEYOND THURSDAY...FORECAST CONFIDENCE DROPS CONSIDERABLY.
ECMWF/GFS/CANADIAN MODELS ALL DEVELOP AN OMEGA BLOCK OVER THE
EASTERN THIRD OF THE COUNTRY OVER THE WEEKEND...BUT DIFFER ON
EXACTLY WHERE IT SETS UP. GFS SOLUTION WOULD INDICATE A DRY
FORECAST FROM FRIDAY AFTERNOON THROUGH THE EARLY PART OF NEXT WEEK
AS THE RIDGE PORTION OF THE BLOCK IS RIGHT OVER THE MISSISSIPPI
RIVER VALLEY. THE ECMWF SOLUTION IS A BIT TO THE EAST...OVER THE
APPALACHIANS...WHICH WOULD ALLOW SHORTWAVES TO THE WEST CLOSE
ENOUGH TO PRODUCE SCATTERED CONVECTION FRIDAY AND SATURDAY. THE
CANADIAN SOLUTION IS SOMEWHAT SIMILAR TO THE ECMWF. ECMWF AND GFS
SOLUTIONS COME AROUND TO EACH OTHER ON SUNDAY WITH RIDGING MORE
CENTERED OVER THE LOCAL AREA. WILL GIVE THE NON-GFS SOLUTIONS SOME
CREDENCE AND CARRY MENTION OF CONVECTION FOR FRIDAY AND SATURDAY
OVER MAINLY WESTERN PORTIONS OF THE CWA...AND MAINLY DRY SUNDAY
AND MONDAY. TRENDING EXTENDED TEMPERATURES TOWARD THE WARMER END
OF GUIDANCE...WHICH REQUIRES BUMPING PREVIOUS FORECAST UP A FEW
DEGREES ON HIGHS. QUITE A SPREAD ON LOW TEMPERATURES BETWEEN ECMWF
AND GFS FOR THE WEEKEND...ABOUT 10 DEGREES IN SOME LOCATIONS. WILL
GO SOMEWHERE IN THE MIDDLE ON LOWS TO LEAVE A LITTLE WIGGLE ROOM
ONE WAY OR THE OTHER OVER THE WEEKEND. 35

&&

.AVIATION...

SH/TS WILL REMAIN AROUND THE AREA TODAY. WILL SHOW THIS AS
PREVAILING VC GROUPS FOR TERMINALS NORTH OF THE LAKES THIS MORNING
AND SOUTH OF THE LAKES THIS AFTERNOON. CEILINGS WILL LIFT TO THE
OVC020-035 RANGE AND LOWER ONCE AGAIN TONIGHT TO OVC010 WITH TEMPO
GROUPS LATE TONIGHT FROM BKN005-008. ANOTHER ROUND OF SH/TS SHOULD
BE IN THE TAF BY TOMORROW AS WELL. 17/TE

&&

.MARINE...

SH/TS WILL BE THE BIGGEST CONCERN THROUGH MUCH OF THE WEEK. WINDS
AND SEAS WILL BE HIGHEST NEAR THIS ACTIVITY. THE CURRENT TROUGH AXIS
THAT IS SETTLING OVER THE GULF COAST STATES WILL EVENTUALLY MAKE ITS
WAY INTO THE GULF BY WED. HIGH PRESSURE WILL THEN BEGIN TO RIDGE
SOUTHWEST INTO THE NORTHERN GULF CAUSING A STRONGER GRADIENT FLOW TO
SET UP STARTING FRI THROUGH THE WEEKEND. WINDS SHOULD BE AROUND 20
KNOTS BY THE WEEKEND MAINLY OUT OF THE EAST. WINDS SHOULD EASE BACK
SOMEWHAT BY THE START OF NEXT WEEK. 17/TE

&&

.DECISION SUPPORT...

DSS CODE....GREEN.
DEPLOYED...NONE.
ACTIVATION...NONE.
ACTIVITIES...MINOR RIVER FLOODING. MONITORING CONVECTIVE TRENDS.

DECISION SUPPORT SERVICES (DSS) CODE LEGEND
GREEN  = NO WEATHER IMPACTS THAT REQUIRE ACTION
BLUE   = LONG FUSED WATCH/WARNING/ADVISORY IN EFFECT OR HIGH
         VISIBILITY EVENT
YELLOW = HEIGHTENED IMPACTS WITH SHORT FUSED WATCH/WARNING/ADVISORY
         ISSUANCES; RADAR SUPPORT
ORANGE = HIGH IMPACTS - SLIGHT TO MODERATE RISK SEVERE; NEARBY
         TROPICAL EVENTS; HAZMAT OR OTHER LARGE EPISODES
RED    = FULL ENGAGEMENT FOR MODERATE RISK SVR AND/OR DIRECT
         TROPICAL THREATS; EVENTS OF NATIONAL SIGNIFICANCE

&&

.PRELIMINARY POINT TEMPS/POPS...
MCB  75  59  71  59 /  60  30  70  50
BTR  78  62  74  61 /  60  40  80  40
ASD  77  64  74  63 /  80  30  80  50
MSY  78  67  74  64 /  80  40  80  50
GPT  76  65  72  64 /  80  30  70  60
PQL  76  64  74  63 /  90  30  70  60

&&

.LIX WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
GM...NONE.
MS...NONE.
GM...NONE.
&&
Hazardous weather outlook, Apr 12, 4:32 AM CDT, 4 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW ORLEANS LA
432 AM CDT TUE APR 12 2016

GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-LAZ034>037-
039-040-046>050-056>072-MSZ068>071-077-080>082-122145-
LAKE PONTCHARTRAIN AND LAKE MAUREPAS-MISSISSIPPI SOUND-
LAKE BORGNE-CHANDELEUR SOUND-BRETON SOUND-
COASTAL WATERS FROM PORT FOURCHON LA TO LOWER ATCHAFALAYA RIVER
LA OUT 20 NM-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO PORT FOURCHON LOUISIANA OUT 20 NM-
COASTAL WATERS FROM BOOTHVILLE LA TO SOUTHWEST PASS OF THE
MISSISSIPPI RIVER OUT 20 NM-
COASTAL WATERS FROM PASCAGOULA MISSISSIPPI TO STAKE ISLAND OUT
20 NM-
COASTAL WATERS FROM PORT FOURCHON LOUISIANA TO LOWER ATCHAFALAYA
RIVER LA FROM 20 TO 60 NM-
COASTAL WATERS FROM SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO
PORT FOURCHON LOUISIANA FROM 20 TO 60 NM-
COASTAL WATERS FROM STAKE ISLAND LA TO SOUTHWEST PASS OF THE
MISSISSIPPI RIVER FROM 20 TO 60 NM-
COASTAL WATERS FROM PASCAGOULA MISSISSIPPI TO STAKE ISLAND
LOUISIANA OUT 20 TO 60 NM-POINTE COUPEE-WEST FELICIANA-
EAST FELICIANA-ST. HELENA-WASHINGTON-ST. TAMMANY-IBERVILLE-
WEST BATON ROUGE-EAST BATON ROUGE-ASCENSION-LIVINGSTON-ASSUMPTION-
ST. JAMES-ST. JOHN THE BAPTIST-UPPER LAFOURCHE-ST. CHARLES-
UPPER JEFFERSON-ORLEANS-UPPER PLAQUEMINES-UPPER ST. BERNARD-
UPPER TERREBONNE-LOWER TERREBONNE-LOWER LAFOURCHE-LOWER JEFFERSON-
LOWER PLAQUEMINES-LOWER ST. BERNARD-NORTHERN TANGIPAHOA-
SOUTHERN TANGIPAHOA-WILKINSON-AMITE-PIKE-WALTHALL-PEARL RIVER-
HANCOCK-HARRISON-JACKSON-
432 AM CDT TUE APR 12 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
LOUISIANA...SOUTH MISSISSIPPI AND THE ADJACENT COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED TODAY. ORGANIZED
SEVERE WEATHER IS NOT EXPECTED BUT A FEW THUNDERSTORMS MAY BE
CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO 40 MPH.
THUNDERSTORMS WITH VERY HEAVY RAINFALL MAY REDEVELOP AND MOVE OVER
THE SAME AREAS THROUGH TODAY. THIS MAY CAUSE FLOODING OF LOW
LYING AND POOR DRAINAGE AREAS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED THROUGH FRIDAY.
ORGANIZED SEVERE WEATHER IS NOT EXPECTED BUT A FEW THUNDERSTORMS
MAY BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO 40 MPH.
THUNDERSTORMS WITH VERY HEAVY RAINFALL MAY REDEVELOP AND MOVE OVER
THE SAME AREAS THROUGH AT LEAST WEDNESDAY. THIS MAY CAUSE FLOODING
OF LOW LYING AND POOR DRAINAGE AREAS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

In the hours before

Special weather statement, Apr 12, 4:28 AM CDT, 4 hours 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
428 AM CDT TUE APR 12 2016

LAZ039-040-071-072-MSZ077-121030-
SOUTHERN TANGIPAHOA-NORTHERN TANGIPAHOA-WASHINGTON-ST. TAMMANY-PEARL
RIVER-
428 AM CDT TUE APR 12 2016

...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN WASHINGTON...
NORTHWESTERN ST. TAMMANY...EAST CENTRAL TANGIPAHOA PARISHES IN
SOUTHEASTERN LOUISIANA AND SOUTHWESTERN PEARL RIVER COUNTIES...

AT 428 AM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR FOLSOM...OR 13
MILES EAST OF AMITE...MOVING EAST AT 35 MPH.

WINDS IN EXCESS OF 30 MPH AND DIME SIZE HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
BOGALUSA...PICAYUNE...FOLSOM...SUN...CROSSROADS...BUSH...ENON AND MCNEIL.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

LAT...LON 3057 9038 3075 9039 3081 8959 3054 8958
TIME...MOT...LOC 0928Z 268DEG 31KT 3067 9030
Special weather statement, Apr 12, 7:36 AM CDT, 1 hour 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
736 AM CDT TUE APR 12 2016

LAZ056>060-121330-
UPPER LAFOURCHE-ST. CHARLES-ASSUMPTION-ST. JOHN THE BAPTIST-ST.
JAMES-
736 AM CDT TUE APR 12 2016

...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN LAFOURCHE...WEST
CENTRAL ST. CHARLES...NORTHEASTERN ASSUMPTION...SOUTHERN ST. JAMES
AND SOUTHWESTERN ST. JOHN THE BAPTIST PARISHES...

AT 735 AM CDT...A STRONG THUNDERSTORM WAS LOCATED OVER NAPOLEONVILLE...
MOVING EAST AT 30 MPH.

WINDS IN EXCESS OF 40 MPH AND DIME SIZE HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
THIBODAUX...NAPOLEONVILLE...HAHNVILLE...SOUTH VACHERIE...LABADIEVILLE...
SUPREME...PARADIS...RACELAND...PAINCOURTVILLE...CHACKBAY...TAFT...NORTH
VACHERIE...DES ALLEMANDS...BAYOU GAUCHE...KILLONA...SCHRIEVER AND BELLE
ROSE.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

LAT...LON 3001 9108 2998 9042 2969 9046 2975 9081
      2978 9081 2978 9083 2976 9084 2981 9109
      2983 9112
TIME...MOT...LOC 1235Z 277DEG 25KT 2990 9102
Special weather statement, Apr 12, 9:08 AM CDT, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
908 AM CDT TUE APR 12 2016

LAZ061-062-064-121515-
UPPER JEFFERSON-ORLEANS-UPPER ST. BERNARD-
908 AM CDT TUE APR 12 2016

...A STRONG THUNDERSTORM WILL AFFECT ORLEANS...WEST CENTRAL ST.
BERNARD AND NORTHWESTERN JEFFERSON PARISHES...

AT 907 AM CDT...A STRONG THUNDERSTORM WAS LOCATED OVER METAIRIE...
MOVING EAST AT 45 MPH.

WINDS IN EXCESS OF 30 MPH AND DIME SIZE HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
NEW ORLEANS...CHALMETTE...HARVEY...MARRERO...AVONDALE...EAST NEW ORLEANS...
METAIRIE...TIMBERLANE...BELLE CHASSE...JEFFERSON...GRETNA...HARAHAN...
WESTWEGO...ELMWOOD...RIVER RIDGE...WAGGAMAN...MERAUX...ARABI...TERRYTOWN
AND VIOLET.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 2990 9026 3005 9028 3002 9015 3003 9004
      3005 9003 3007 8995 3013 8990 3013 8986
      3010 8982 3014 8975 3002 8973 3004 8982
      3000 8986 2993 8982 2995 8971 2988 8978
      2988 8993 2990 8999 2988 9002 2988 9025
TIME...MOT...LOC 1407Z 265DEG 38KT 2999 9021

CAB

The office that day

Everything else NWS New Orleans, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 12, 4:28 AM CDTSpecial Weather StatementLIXWashington62 min
Apr 12, 7:36 AM CDTSpecial Weather StatementLIXAssumption54 min
Apr 12, 7:51 AM CDTSevere Thunderstorm WarningLIXAssumption, Lafourche39 min
Apr 12, 8:29 AM CDTSevere Thunderstorm WarningLIXLafourche, Saint Charles61 min
Apr 12, 9:08 AM CDTSpecial Weather StatementLIXOrleans67 min
Apr 12, 10:22 AM CDTSpecial Marine WarningLIX98 min
Apr 12, 11:20 AM CDTSpecial Marine WarningLIX55 min

Nearby

Severe Thunderstorm Warnings in Louisiana, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.